MAUDE Adverse Event Report: ASCENSION ORTHOPEDICS, INC. RSS GLENOSPHERE. CONCENTRIC-S. 5MM; SHOULDER PROSTHESIS, REVERSE CONFIGURATION

ASCENSION ORTHOPEDICS, INC. RSS GLENOSPHERE. CONCENTRIC-S. 5MM; SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Catalog Number GLS-0961-05C-S
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 08/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, after a right rtsa surgery had been performed on (b)(6) 2023, the patient attended clinic on (b)(6) 2023 where the surgeon determined that the glenosphere had dissociated from the baseplate.This adverse event was treated by a revision surgery on (b)(6) 2023, in which the glenosphere and liner implants were removed.The surgeon also removed any bone surrounding the baseplate.Current health status of patient is unknown.
 
Additional Manufacturer Narrative
The devices were not returned for evaluation; therefore, a device analysis could not be performed.The clinical/medical investigation stated that, as of the date of this medical investigation, the requested clinical documentation had not been provided; therefore, there were no clinical factors found which would have definitively contributed to the event.Per case details, the patient underwent a revision approximately six (6) weeks after a right reverse total shoulder arthroplasty was performed due to ¿the glenosphere had dissociated from the baseplate¿.Reportedly, the glenosphere, liner and ¿any bone surrounding the baseplate¿ were removed.Additional information regarding the replacement of the components and the patient current health status was not provided.The patient impact beyond the reported glenosphere disassociation from the baseplate and subsequent revision cannot be determined.Therefore, no further clinical/medical assessment can be rendered.A review of the production orders did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history of the glenosphere revealed similar events for the listed device over the previous 12 months, but no similar events for the batch based on the historical data, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of complaint history of the liner for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the instructions for use documents for titan total shoulder system revealed that migration of the implants can occur due to loss of fixation, trauma, malalignment, bone resorption, and/or excessive activity.This has been identified as an adverse event.A review of the risk management files revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to these products and event.At this time, we have no reason to suspect that the products failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include traumatic injury, patient anatomy, postoperative care or abnormal loading of limb.Based on this investigation, the need for corrective action is not indicated.Should the devices or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
RSS GLENOSPHERE. CONCENTRIC-S. 5MM
Common Device Name
SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Manufacturer (Section D)
ASCENSION ORTHOPEDICS, INC.
11101 metric blvd
austin TX 78758
Manufacturer (Section G)
ASCENSION ORTHOPEDICS, INC.
11101 metric blvd
austin TX 78758
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key17515272
Report Number3002788818-2023-00059
Device Sequence Number8306215
Product Code PHX
UDI-Device Identifier00885556863817
UDI-Public00885556863817
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K213827
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Catalogue NumberGLS-0961-05C-S
Device Lot Number213600E
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2023
Supplement Date Received by Manufacturer10/10/2023
Initial Report FDA Received Date08/11/2023
Supplement Report FDA Received Date10/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PN: LNR-0960-191-3S / LOT: 210756GE
Patient Age65 YR
Patient SexFemale